Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What do my lab test results indicate?

Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 4315 Questions

default
Posted on Tue, 7 Jun 2016 in General Health
Question: Dear Dr. XXXXXXX
Thank you for your earlier instructions, which helped me get rid of my discomfort. Below is my new problem.
Of late, I have been having some body pain. Previously from time to time I was diagnosed with cervical spondylosis (neck), back pain (waist region), tennis elbow, frozen shoulders and recently onset of osteoarthritis (knee; the doctor commented, ‘just started, but my legs are better than other people at my age’, 68+.). So far, everything was under control. Recently I had muscle pain in my back (as diagnosed by doctor). I was given pregabalin capsules (Lyrica 75 mg, once daily) along with aceclophenac-paracetamol-rabeprazole tablet once daily. for two weeks. However, after 9th day I found my feet swollen. Although I have been taking selokane xl 25 and amlodac 5 for quite some time, I never had this problem. So I stopped taking lyrica. Eventually the swelling subsided, but I am having mild pain in my ankles after walking for some time. And at the end of the day I find a little swelling of feet, which subsides after some time. The back pain also came down. Now I am having neck pain. I am doing the earlier advised exercises, but it is bothering me. I took xerodol (without paracetamol) for five days (2 tab per day). The pain disappeared, but again came back. I am taking Calpol 650. It helps a little. In the mean time I conducted blood test, which was earlier advised by my cardiologist; no gross heart problem). I am enclosing the results. Six months back I had lipid and liver fuction test done. Everything was within normal limits. I have to take atorvastatin.
In recent blood test results, TSH is slightly above and Vit D is below normal levels. Six months back also TSH just crossed the upper normal limit. ESR is slightly high. Please note that I suffer from excessive tension. I earlier had two bouts of depression (one little less than severe, and the other mild). Recently I had to go through intense worries and tension. All the above problems surfaced after that. My blood pressures generally lie around 130/80.
Please suggest what I should do or take.
doctor
Answered by Dr. Mohammed Taher Ali 9 hours later
Brief Answer:
Suggestive of side effects of some prescribed medications.

Detailed Answer:
Dear Sir, Hi & Good evening.
Thanks for posting your query on Health Care Magic.

After having gone through the history and the results of various lab tests done I am of the opinion that you seem to have developed side effects due to some of the prescribed medications like Lyrica (Pregablin) & Amlodac.

However, I would like to know the some more information from your side like-

1. Have you noticed any weight gain?
2. Do you suffer from constipation or cold intolerance?
3. Kindly give the exact level of TSH (thyroid stimulating hormone) ?

Awaiting your reply for better analysis and suggestions.
Best wishes.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Mohammed Taher Ali 2 hours later
My reply:
Thank you Dr. XXXXXXX
1. I gained 1 -2 kg weight in the last one year
2. Although I do not suffer from constipation, I am an IBS patient. I was on IBS medication (chlorodiazoepoxide -rabeprazole-vizylac) two or three times. About cold intolerance -- I can tolerate cold, but I frequently suffer from rhinitis. I just finished a course of telekast-F for one month.
3.Sorry! The blood report I attached did not show the TSH. It is
TSH (CMIA/ECI) 5.17 μIU/ml Method-CMIA Ref. range: 0.35 - 4.94

My current problems are: body pain (neck, waist), which responds to xerodol. Is there any Vit D issue? Vit D 25 hydroxy 12.20 ng/ml Method: CMIA Ref. range: 30-40
doctor
Answered by Dr. Mohammed Taher Ali 1 hour later
Brief Answer:
Suspicious of Hypothyroidism with Vitamin D deficiency.

Detailed Answer:
Dear Sir, Hi & Welcome.
Thanks for your reply, noted its contents.

1. The TSH level is HIGH with normal thyroid hormones (T3 & T4) which is suggestive of "Subclinical hypothyroidism". You need to take Levothyroxine (thyroid hormone) so as to maintain the TSH level below 4 μIU/ml.

2. The Vitamin D (25-OH vitamin D) level is below 20 ng/ml which is suggestive of Vitamin D deficiency which can be corrected by dietary supplement such as cod liver oil, fortified milk and Vitamin D3+Calcium supplement such as Macalvit chewable tablets. You are also advised to have adequate exposure to sun light especially between 10 PM - 2 PM for the Vitamin D production in the skin.

3. Zerodol (Aceclofenac) is a non-steroidal anti-inflammatory which can be used to relieve pain and swelling.

Since these are prescription medications, I therefore advise you to consult a physician for further evaluation and follow up.

Hope the suggestions given above would be useful.
Best regards.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests
Medical Topics ,  

Recent questions on  Body pain

doctor1 MD

Sir, I am 35 years old male. I am a smoker (6-8 cigarettes /day) and I take alcohol twice or thrice every week. I am also taking Etricoxib 60mg...

doctor1 MD

Hello Doctor, I'm having headache, body pain especially in ankle, thigh. Also have mild throat pain. Please do help me to recover. Regards, xxxxxx

doctor1 MD

I am having FEVER , headache and running nose since 1 day. kindly help me.

doctor1 MD

Hello; I am a 25 year old male. I am living with the following symptoms and cannot get a diagnosis. These are my symptoms. Weakness in the arms and...